So I’m going to be started on Abilify soon I think. My pdoc doesn’t want to start me on it for another couple of weeks because I’m going out of town for spring break. She upped my dosage on the Zoloft for now though and she refilled my Ativan prescription. Though I was really nervous about refilling the Ativan since it’s a benzo I did realize how much of a help it was to me and how much of a huge difference it has made night time to me. I am still on a very small dosage (only 1 mg per night) and I do not intend to be on it for more than a few months.
Anyways that’s all digression. Anything I should know about starting Abilify? I know basic info about it but I’d like to hear your guys’ experiences as well since I know quite a few people here are on it.
I had really, I mean really bad side effects for a few months. The side effect was called akisthesia, and I was super restless, I felt super uncomfortable in my skin almost like it was crawling, and I couldn’t stay focused on anything because of the previous two mentions. Granted once that passed it is by far the best prescription I have been on, for me anyways. On a side note when I first got on it I had been hallucinating for over 2 months and at one point it felt like my skull was being ripped in two. Very uncomfortable but that only happened once for about 3 seconds. Hopefully my experience is different from yours though, I hope I am not deterring you from trying it, because you should to see if it works for you. You can also take anti anxiety pills to decrease the akisthesia side effect.
Geez that sounds awful!! I’ve never heard of that before. I hope I don’t experience it. I don’t know if I could stand that for months o.O I’m going to be started on a very low dose so I hope that prevents it.
I started at 25mg so hopefully a low dose will be better. I also tried another medication that I can’t remember the name of right now, but when I switched back to aripiprozole it didn’t happen again.
I recently tried it. I didn’t have any major side effects. It affected my sleep some. at first I would sleep lightly and wake up every two hours + go back to sleep. After I got established taking it in the morning I slept all night but it seemed like a shallow sleep. I didn’t feel completely rested. I had no trouble waking up in the morning.
It made my mind cleared and calmer. I stopped taking it because I had physical side effects - digestive disturbance + pain and head aches that got worse with time. So I had a mild time of it. All in all I would have liked to keep taking it.
I had insomnia bad enough I only lasted a few weeks.
I’m only on 10mg, but the first month was rough for me when I went back on it after stupidly coming off meds. If you’re coming off another AP and in parallel going onto abilify, it should be much easier.
I was on 20mg at one point, but had chest pains, and couldn’t sit still which was a red flag.
Best of luck.
I was only on it a short time because it made me uncomfortably restless. I couldn’t sit still. It also didn’t control my symptoms, but no med did at the time. I hope you have better luck on it than I did.
It really helped me, I always took it in conjunction with an anti-depressant and I was generally stable on it I think. They won’t prescribe it to me anymore because they decided it stopped working after I was only back on it a week at most. If anything it was probably the most helpful medication I’ve taken.
I have had chest pain - slight - heart area - a little persistent in terms of hours.
since taking ability
i think it has been happening a little more now that i’m on 10 mg
do you still have chest pain?
is it only related to dose for you?
does it tend to go away after the first month or so?
I’m on 15mg now and everything is fine.
Yea. I think I went on 20mg too soon.
I’d report it to your doctor and discuss it with them. Chest pains should always be reported.
The main reason I went off Abilify is because I gained too much weight on it.
@Anna My experience with Abilify is an interesting one. I was on Olanzapine and Ziprasidone combination when the doctor decided to put me on Abilify, way back in 2005. I started with 5mg dose and increased the dose by 2.5 mg every week. I reached 15mg and we had decided to stop there. After nearly 2 or 3 months my doctor said that the symptoms were not remitting and he wants to increase the dose further. I was apprehensive about that. Now with Abilify the 15mg dose was not less effective than higher doses. But my doctor insisted to increase the dose and we went upto 30mg which is the maximum dose for the drug. So, I am taking Abilify 30mg since 2005 for a total of 13 years. Abilify is considered the safest of all anti psychotics and I never got any side effect from the drug.
@ninjastar zombie thread
I’ve been off abilify for a looong while now haha
I’m on it and has caused me to no longer be people’s punching bag aka volatile bitch. If someone pisses me off, I feel like ripping their heads of with my hands. Just snap, and silence. No I wouldn’t do that but has made me have a no bs tolerance and combative. Thankfully, I’ve been able to lift.